Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2015, 5:35 PM EDT for Sullivan County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2015, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 26, 2015, 6:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:59 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 2:59 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT SUN JUL 26 2015 .SYNOPSIS... THUNDERSTORMS THIS AFTERNOON ALONG THE TWIN TIERS AND SOUTHERN CATSKILLS WILL DROP ACROSS NORTHEAST PENNSYLVANIA THIS EVENING. MOST AREAS WILL BE DRY AND WARM ON MONDAY...BUT ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE ACROSS NORTHEAST PENNSYLVANIA ONCE AGAIN. && .NEAR TERM /THROUGH TONIGHT/... WEAK BNDRY CONTS TO DROP SEWRD THIS AFTN HAD HAS TRIGGERRED SCT TSTMS AHD OVER THE NY/PA BRDR. SPS ANALYZED ML CAPE APRCHG 1500 SO THERE/S PLENTY OF INSTABILITY BUT THERE/S LTL SHEAR SO SVR THREAT SHD BE LIMITED. MODELS SHOW THE AXIS OF INSTABILITY AND SFC FNT CONTG TO SAG SWRD THIS EVE CONFINING THE CONV TO THE XTRM SE OVRNGT...WEAKENING WITH THE LACK HTG. LTR TNGT...LGT WINDS AND INCRSD LL MOISTURE WILL RESULT IN PTCHY FOG...ESP ALONG AND SOUTH OF THE BRDR WHERE THE AFTN SHWRS HIT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... REMAINS OF THE SFC BNDRY WASHES OUT OVER NEPA MON AND COULD CONT TO TRIGGER ISLTD CONV WITH DAYTIME HTG. HAVE INCLUDED CHANCE OR SLGT CHANCE POPS OVER THE SE FOR THIS PSBLTY. FURTHER TO THE WEST...BLDG UPR HGTS AND BUBBLE HIGH WILL KEEP THE LID ON ANY CONV. HIPRES BLDS IN FOR TUE AND WED AND ALLOW MAINLY SUNNY SKIES AND CNSRBL WRMG. AFTN TEMPS STILL LOOK CLOSE TO 90F ALTHOUGH GUID HAS BACKED OFF A CPL DEGREES ON THE FCSTD TEMPS. RDG ALOFT SHD REALLY ELIMINATE ANY CNCRN FOR ANY CONV STORMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... 245 PM UPDATE... AFTER EXPERIENCING HOT WEATHER FOR A FEW DAYS UPPER LEVEL HEIGHTS GRADUALLY FALL FROM MID WEEK INTO THE WEEKEND ALLOWING FOR A RETURN TO NEAR NORMAL WEATHER FOR MID SUMMER. BEST SHOT FOR PRECIPITATION WILL BE THURSDAY WITH GOOD MODEL AGREEMENT BETWEEN THE GFS AND EURO ON A COLD FRONTAL PASSAGE. 850 TEMPS FALL INTO THE MID TEENS BY FRIDAY WITH HIGHS NEAR 80 FRIDAY AFTERNOON. WEAK BOUNDARY MAY BRING US ANOTHER SHOT AT PRECIP SATURDAY BUT THIS FAR OUT, KEPT IT AT OR BELOW 30% GIVEN SOME UNCERTAINTY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A BOUNDARY CAUSING AFTERNOON SHOWERS AND THUNDERSTORMS WILL IMPACT MAINLY KAVP THIS AFTERNOON. STORMS WILL FIRE NEAR OR JUST SOUTH OF KELM AND KBGM. WHILE A STORM IS POSSIBLE THROUGH 19Z, MOST OF THE CONVECTION WILL REMAIN JUST SOUTH OF THE TERMINALS. AT KAVP BRIEF IFR VSBYS ARE POSSIBLE BUT CONVECTION TOO SCT. TO INCLUDE IN THE TAFS. WILL MENTIONED TSRA DURING THE PEAK TIME OF CONVECTION (20Z TO 23Z) INSTEAD. BEHIND THIS BOUNDARY A BRIEF PERIOD OF MVFR CIGS POSSIBLE NY TERMINALS BEFORE WE SCATTER OUT. VALLEY FOG LIKELY AT KELM TONIGHT WITH IFR VSBYS AFTER 06Z. SOME MODEL GUIDANCE ALSO SUGGESTS FOG AT MOST OF THE TERMINALS OVERNIGHT. CONTINUED THE PREVIOUS FORECASTERS IDEA OF LIGHT FOG AT KITH AND KBGM BUT BASED ON ENOUGH UNCERTAINTY, LEFT IT OUT OTHERWISE. VFR MONDAY. .OUTLOOK... TUESDAY-WEDNESDAY...VFR. THURSDAY...RESTRICTIONS POSSIBLE BY AFTERNOON...IN SCATTERED SHOWERS/THUNDERSTORMS. FRIDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM/TAC LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Jul 26, 2:30 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT SUN JUL 26 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 230 PM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 4:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SE NEWARK VALLEY 42.21N 76.17W
07/26/2015 TIOGA NY 911 CALL CENTER
TREE AND WIRES DOWN SHERRY LIPE RD.
&&
JMLLocal storm report, Jul 26, 4:55 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MAINE 42.20N 76.07W
07/26/2015 M1.00 INCH BROOME NY AMATEUR RADIO
&&
JMLSpecial weather statement, Jul 26, 5:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 504 PM EDT SUN JUL 26 2015 NYZ045-056-262130- BROOME NY-CHENANGO NY- 504 PM EDT SUN JUL 26 2015 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHENANGO AND NORTHWESTERN BROOME COUNTIES ... * AT 503 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM OVER CASTLE CREEK...OR NEAR GREATER BINGHAMTON AIRPORT...MOVING NORTHEAST AT 30 MPH. * NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. * THIS STRONG THUNDERSTORM WILL BE NEAR... SANITARIA SPRINGS AROUND 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4211 7595 4228 7605 4234 7580 4217 7568 TIME...MOT...LOC 2103Z 247DEG 26KT 4223 7592 HEDEN
Local storm report, Jul 26, 5:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NWS BINGHAMTON 42.21N 75.99W
07/26/2015 M0.88 INCH BROOME NY NWS OFFICE
&&
JMLSpecial weather statement, Jul 26, 5:06 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 506 PM EDT SUN JUL 26 2015 NYZ062-262145- SULLIVAN NY- 506 PM EDT SUN JUL 26 2015 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SULLIVAN COUNTY ... * AT 506 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAVA...OR 13 MILES WEST OF MONTICELLO...MOVING EAST AT 10 MPH. * DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. * THIS STRONG THUNDERSTORM WILL BE NEAR... ELDRED AROUND 510 PM EDT. HIGHLAND LAKE AROUND 520 PM EDT. BETHEL AROUND 530 PM EDT. WHITE LAKE AROUND 540 PM EDT. MONTICELLO...SMALLWOOD AND MONGAUP VALLEY AROUND 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4149 7496 4168 7504 4178 7470 4151 7462 TIME...MOT...LOC 2106Z 257DEG 9KT 4161 7493 RRM
Special weather statement, Jul 26, 5:27 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
527 PM EDT SUN JUL 26 2015
PAZ038-039-043-262215-
SUSQUEHANNA PA-WYOMING PA-BRADFORD PA-
527 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SUSQUEHANNA...
SOUTHEASTERN BRADFORD AND NORTHWESTERN WYOMING COUNTIES ...
* AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONROETON...OR NEAR TOWANDA...MOVING EAST AT 25 MPH.
* DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
HERRICK AROUND 540 PM EDT.
WYALUSING AND CAMPTOWN AROUND 545 PM EDT.
SUGAR RUN AROUND 550 PM EDT.
LACEYVILLE AROUND 600 PM EDT.
LOVELTON AROUND 605 PM EDT.
FORKSTON AND AUBURN CENTER AROUND 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4153 7623 4154 7622 4155 7626 4165 7655
4182 7646 4174 7600 4150 7614
TIME...MOT...LOC 2127Z 292DEG 23KT 4171 7642
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:27 PM EDT | Special Weather Statement | BGM | Schuyler | 33 min |
| Jul 26, 1:44 PM EDT | Special Weather Statement | BGM | Broome | 31 min |
| Jul 26, 2:17 PM EDT | Special Weather Statement | BGM | Orange | 28 min |
| Jul 26, 3:09 PM EDT | Special Weather Statement | BGM | Delaware | 66 min |
| Jul 26, 4:01 PM EDT | Special Weather Statement | BGM | Tioga | 44 min |
| Jul 26, 4:03 PM EDT | Special Weather Statement | BGM | Sullivan | 27 min |
| Jul 26, 4:20 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 25 min |
| Jul 26, 4:26 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jul 26, 4:28 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 32 min |
| Jul 26, 4:40 PM EDT | Special Weather Statement | BGM | Tioga | 50 min |
| Jul 26, 4:52 PM EDT | Special Weather Statement | BGM | Sullivan | 23 min |
| Jul 26, 5:04 PM EDT | Special Weather Statement | BGM | Broome | 26 min |
| Jul 26, 5:06 PM EDT | Special Weather Statement | BGM | Sullivan | 39 min |
| Jul 26, 6:03 PM EDT | Special Weather Statement | BGM | Sullivan | 57 min |
| Jul 26, 1:06 PM EDT | Special Weather Statement | BGM | Pike | 39 min |
| Jul 26, 4:08 PM EDT | Special Weather Statement | BGM | Bradford | 37 min |
| Jul 26, 5:27 PM EDT | Special Weather Statement | BGM | Bradford | 48 min |
| Jul 26, 6:34 PM EDT | Special Weather Statement | BGM | Bradford | 56 min |
| Jul 26, 7:18 PM EDT | Special Weather Statement | BGM | Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.